Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 13, 2017, 1:21 PM EDT for Clay County, Monroe County, Owen County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 1:21 PM EDT (17:21 UTC)
- Expired
- Jun 13, 2017, 2:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
Counties Clay County, IN, Monroe County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 68 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1770 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633
WWUS83 KIND 131721
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
121 PM EDT TUE JUN 13 2017
INZ052>054-062-131800-
Owen IN-Clay IN-Morgan IN-Monroe IN-
121 PM EDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE...
SOUTHWESTERN MORGAN...CLAY AND OWEN COUNTIES UNTIL 200 PM EDT...
At 121 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spencer, or 18 miles northwest of Bloomington, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bloomington, Spencer, Ellettsville, Jasonville, Clay City, Gosport,
Center Point, Stinesville, Coal City, Indiana University, Bowling
Green, Quincy, McCormicks Creek State Park, Freedom, Patricksburg,
Coalmont, Cory, Saline City, Cagles Mill Lake and Devore.
LAT...LON 3948 8724 3947 8681 3948 8662 3916 8649
3917 8724
TIME...MOT...LOC 1721Z 264DEG 15KT 3929 8683
$$
AW/MRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 13, 11:57 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 13, 11:57 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1157 AM EDT Tue Jun 13 2017 .UPDATE... The NEAR TERM Section has been updated below. && .SYNOPSIS... Issued at 311 AM EDT Tue Jun 13 2017 A series of upper impulses will move around the edge of an upper ridge. These will not only break down the ridge but also interact with a hot and humid atmosphere to bring chances for showers and thunderstorms through the work week. A cold front will bring more chances for rain for the weekend. Temperatures will remain above normal until early next week, when near average temperatures return. && .NEAR TERM /This afternoon/... Issued at 1155 AM EDT Tue Jun 13 2017 Update will try and capture scattered storms. Also given the active convection and cloud cover, will likely remove 90 max temps in many locations as temperatures in this convective zone have not moved much and expect same this afternoon. && .SHORT TERM.../Tonight through Thursday night/ Issued at 311 AM EDT Tue Jun 13 2017 Models are close enough that the model blend initialization was accepted for most items. Not a lot of change is expected tonight and Wednesday as additional upper impulses erode the upper ridge and also generate scattered convection at times. Will continue with chance PoPs. A more potent upper wave moves through Wednesday night into Thursday. With better forcing, went high end chance category to low end likely category PoPs Wednesday night into Thursday. As forcing weakens behind this wave, ended PoPs by overnight Thursday night. With the stronger wave moving in, could see some strong to severe storms later Wednesday afternoon into Wednesday evening. The Storm Prediction Center has placed the forecast area into a Marginal Risk in its Day 2 Outlook. Stayed with the model blend for temperatures. Again, high temperatures will likely depend on the amount of convection that develops. It will still be hot and humid regardless. && .LONG TERM /Friday through Monday/... Issued at 253 AM EDT Tue Jun 13 2017 Long term models and ensembles support pops all weekend as a warm, moist and unstable atmosphere interacts with and approaching cold front and upper impulses in zonal flow, around the base of a south central Canada low. The thunderstorms should be ending Sunday night as the cold front is finally expected to move through. After that, the trend will be for not as warm temperatures and dry weather. Blend handles the overall scenario nicely. && .AVIATION /update to KIND TAF/... Issued at 1033 AM EDT Tue Jun 13 2017 VFR with wind near or below 10 knots except within storms where Ohio observations have shown visibility below 2 miles in heavy rain and wind gusts as high as 35 mph. Scattered thunderstorms in this unstable air may be tied with weak convergence in wind field. Current slight scattering of cloud deck as main cluster of storms in eastern Indiana moves away but increasing sunshine will trigger more showers and storms as the day wears on. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...Tucek SHORT TERM...50 LONG TERM....MK AVIATION...Tucek
Hazardous weather outlook, Jun 13, 5:09 AM EDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 509 AM EDT Tue Jun 13 2017 INZ021-028>031-035>049-051>057-060>065-067>072-141000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 509 AM EDT Tue Jun 13 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: There is a chance for thunderstorms today. Hazards: Lightning. Gusty winds. Brief heavy rain. High Heat Indices. Timing: Anytime. Discussion: Weak upper impulses combined with warm, moist and unstable air could trigger a few thunderstorms today and tonight. The heat index will be in the mid and upper 90s at times this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Heat index values in the mid 90s can be expected during the afternoon and evening hours Wednesday. There is a marginal risk for severe weather including damaging winds and large hail Wednesday afternoon and evening and Thursday afternoon and evening. Otherwise, thunderstorms are possible through the weekend. Any storm is capable of producing gusty winds, brief heavy rain and cloud to ground lightning. Discussion: Southwest winds will continue to bring very warm and humid air and thunderstorm chances to central Indiana through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible at times, mainly Wednesday afternoon and evening and Thursday afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jun 13, 12:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1254 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL 1 NE ANDERSON 40.10N 85.67W
06/13/2017 E0.75 INCH MADISON IN TRAINED SPOTTER
&&
DRTLocal storm report, Jun 13, 12:55 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1255 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG 2 NW BARGERSVILLE 39.54N 86.20W
06/13/2017 JOHNSON IN BROADCAST MEDIA
BARN DAMAGED AND SEVERAL TREES DOWN ALONG
WHITELAND ROAD. LIKELY MICROBURST. REPORTED
BY BAM WX.
&&Special weather statement, Jun 13, 12:56 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1256 PM EDT TUE JUN 13 2017
INZ056-057-064-065-131745-
Rush IN-Decatur IN-Bartholomew IN-Shelby IN-
1256 PM EDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...SOUTHERN RUSH...NORTHERN
DECATUR AND NORTHEASTERN BARTHOLOMEW COUNTIES UNTIL 145 PM EDT...
At 1255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shelbyville, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Shelbyville, Greensburg, Adams, Hope, Flat Rock, Milford, Geneva, St.
Paul, Fairland, Milroy, Burney, Waldron, Moscow, New Salem, Manilla
and Sandusky.
LAT...LON 3928 8585 3950 8588 3963 8581 3956 8534
3929 8537
TIME...MOT...LOC 1655Z 279DEG 18KT 3949 8576
AW/MRSpecial weather statement, Jun 13, 1:10 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
110 PM EDT TUE JUN 13 2017
INZ047-048-131745-
Hancock IN-Marion IN-
110 PM EDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HANCOCK AND EASTERN
MARION COUNTIES UNTIL 145 PM EDT...
At 110 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indianapolis, moving east at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Indianapolis, Lawrence, Beech Grove, Cumberland, McCordsville, Warren
Park, Rocky Ripple, Wynnedale, Spring Hill, Crows Nest, North Crows
Nest, Monument Circle, Indiana State Fairgrounds and Broad Ripple.
LAT...LON 3991 8592 3970 8591 3970 8595 3968 8595
3968 8619 3986 8622
TIME...MOT...LOC 1710Z 262DEG 19KT 3978 8611
AW/MRLocal storm report, Jun 13, 1:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
115 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG NEW WHITELAND 39.56N 86.10W
06/13/2017 JOHNSON IN FIRE DEPT/RESCUE
HOME SUSTAINED MINOR SHINGLE DAMAGE.
&&
DRTSpecial weather statement, Jun 13, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
121 PM EDT TUE JUN 13 2017
INZ052>054-062-131800-
Owen IN-Clay IN-Morgan IN-Monroe IN-
121 PM EDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE...
SOUTHWESTERN MORGAN...CLAY AND OWEN COUNTIES UNTIL 200 PM EDT...
At 121 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spencer, or 18 miles northwest of Bloomington, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bloomington, Spencer, Ellettsville, Jasonville, Clay City, Gosport,
Center Point, Stinesville, Coal City, Indiana University, Bowling
Green, Quincy, McCormicks Creek State Park, Freedom, Patricksburg,
Coalmont, Cory, Saline City, Cagles Mill Lake and Devore.
LAT...LON 3948 8724 3947 8681 3948 8662 3916 8649
3917 8724
TIME...MOT...LOC 1721Z 264DEG 15KT 3929 8683
AW/MRThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:16 AM EDT | Special Weather Statement | IND | Rush | 44 min |
| Jun 13, 11:02 AM EDT | Special Weather Statement | IND | Hancock | 43 min |
| Jun 13, 11:15 AM EDT | Special Weather Statement | IND | Decatur | 45 min |
| Jun 13, 11:30 AM EDT | Special Weather Statement | IND | Henry | 45 min |
| Jun 13, 11:33 AM EDT | Areal Flood Advisory | IND | Decatur, Jennings | 3 hr |
| Jun 13, 11:33 AM EDT | Special Weather Statement | IND | Decatur | 42 min |
| Jun 13, 12:11 PM EDT | Special Weather Statement | IND | Madison | 34 min |
| Jun 13, 12:14 PM EDT | Special Weather Statement | IND | Johnson, Shelby | 46 min |
| Jun 13, 12:44 PM EDT | Special Weather Statement | IND | Delaware | 46 min |
| Jun 13, 12:48 PM EDT | Special Weather Statement | IND | Hendricks | 42 min |
| Jun 13, 12:51 PM EDT | Special Weather Statement | IND | Marion | 24 min |
| Jun 13, 12:56 PM EDT | Special Weather Statement | IND | Decatur, Shelby | 49 min |
| Jun 13, 1:10 PM EDT | Special Weather Statement | IND | Marion | 35 min |
| Jun 13, 1:24 PM EDT | Special Weather Statement | IND | Rush | 21 min |
| Jun 13, 1:25 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 35 min |
| Jun 13, 1:27 PM EDT | Severe Thunderstorm Warning | IND | Rush | 33 min |
| Jun 13, 1:51 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton | 24 min |
| Jun 13, 2:27 PM EDT | Flash Flood Warning | IND | Clay, Owen | 3 hr |
| Jun 13, 2:40 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson | 35 min |
| Jun 13, 3:15 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 30 min |
| Jun 13, 3:36 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence, Monroe | 39 min |
| Jun 13, 4:08 PM EDT | Areal Flood Advisory | IND | Bartholomew, Brown, Jackson, Jennings | 3 hr |
| Jun 13, 5:08 PM EDT | Areal Flood Warning | IND | Fountain, Vermillion | 3 hr |
| Jun 13, 5:41 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 34 min |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.